Alert archive / New Mexico / High Wind Warnings in 2009
High Wind Warning 30, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Sep 21, 2009, 1:15 AM MDT for Eddy County, New Mexico. It took effect at Sep 21, 2009, 9:00 PM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2009, 1:15 AM MDT (07:15 UTC)
- In effect from
- Sep 21, 2009, 9:00 PM MDT
- Expired
- Sep 22, 2009, 8:40 AM MDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2966 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 210715 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 215 AM CDT MON SEP 21 2009 ...HIGH WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS TONIGHT THROUGH EARLY TUESDAY... .THE FIRST STRONG COLD FRONT OF THE SEASON IS EXPECTED TO MOVE THROUGH WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT THROUGH EARLY TUESDAY MORNING. THIS FRONT WILL BE ACCOMPANIED BY STRONG NORTHEASTERLY WINDS AS COLD AIR SPREADS ACROSS THE REGION. HIGH WIND WILL BE LIKELY ACROSS MUCH OF THE GUADALUPE MOUNTAINS... ESPECIALLY THROUGH THE GUADALUPE PASS. SUSTAINED WINDS IN EXCESS OF 50 MPH WITH GUSTS AS HIGH AS 65 MPH ARE EXPECTED FROM LATE TONIGHT THROUGH EARLY TUESDAY MORNING. TXZ057-210815- /O.CAN.KMAF.HW.A.0021.090922T0600Z-090922T1800Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITY OF...VAN HORN 215 AM CDT MON SEP 21 2009 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE HIGH WIND WATCH. IT APPEARS THE STRONGEST WINDS WILL BE ACROSS THE GUADALUPE MOUNTAINS AND ARE NOT EXPECTED FOR THE ADJACENT PLAINS. THEREFORE THE WATCH WAS CANCELLED. $$ NMZ027-TXZ258-212100- /O.UPG.KMAF.HW.A.0021.090922T0600Z-090922T1800Z/ /O.NEW.KMAF.HW.W.0030.090922T0300Z-090922T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 115 AM MDT MON SEP 21 2009 ...HIGH WIND WARNING IN EFFECT FROM 9 PM MONDAY TO NOON MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM TONIGHT UNTIL NOON MDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHEASTERLY WINDS IN EXCESS OF 50 MPH WITH GUSTS AS HIGH AS 65 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS BEGINNING LATE TONIGHT AS A STRONG COLD FRONT MOVES THROUGH THE AREA. THESE WINDS SHOULD CONTINUE THROUGH TUESDAY MORNING BEFORE DIMINISHING BY MIDDAY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
000 WWUS74 KMAF 211917 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 217 PM CDT MON SEP 21 2009 ...HIGH WINDS EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS LATE TONIGHT THROUGH EARLY TUESDAY... .THE FIRST MAJOR COLD FRONT OF THE SEASON WILL PASS THROUGH THE REGION THIS EVENING. STRONG NORTHEASTERLY WINDS WILL INUNDATE THE REGION FOLLOWING ITS PASSAGE...LEADING TO HIGH WINDS ACROSS THE DAVIS AND GUADALUPE MOUNTAINS INCLUDING GUADALUPE PASS. SUSTAINED WINDS IN EXCESS OF 50 MPH WITH GUSTS AS HIGH AS 60 MPH WILL BE POSSIBLE THROUGH LATE MORNING ON TUESDAY BEFORE WINDS SLOWLY BEGIN TO SUBSIDE. STRONG WINDS ARE ALSO EXPECTED ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE UPPER TRANS PECOS...AND THE MARFA PLATEAU WHERE SUSTAINED WINDS GREATER THAN 30 MPH WILL BE POSSIBLE THROUGH EARLY TUESDAY AFTERNOON. TXZ074-221000- /O.EXA.KMAF.HW.W.0030.090922T0300Z-090922T1800Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 217 PM CDT MON SEP 21 2009 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT TUESDAY FOR ELEVATIONS HIGHER THAN 6000 FEET. NORTHEASTERLY WINDS IN EXCESS OF 50 MPH WITH GUSTS AS HIGH AS 60 MPH ARE EXPECTED ACROSS THE DAVIS MOUNTAINS BEGINNING LATE TONIGHT AS A STRONG COLD FRONT MOVES THROUGH THE AREA. THESE WINDS SHOULD CONTINUE THROUGH TUESDAY MORNING BEFORE DIMINISHING BY MIDDAY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ027-TXZ258-221000- /O.CON.KMAF.HW.W.0030.090922T0300Z-090922T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 117 PM MDT MON SEP 21 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT TUESDAY. NORTHEASTERLY WINDS IN EXCESS OF 50 MPH WITH GUSTS AS HIGH AS 65 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS BEGINNING LATE TONIGHT AS A STRONG COLD FRONT MOVES THROUGH THE AREA. THESE WINDS SHOULD CONTINUE THROUGH TUESDAY MORNING BEFORE DIMINISHING BY MIDDAY TUESDAY. TRAVEL THROUGH GUADALUPE PASS WILL BE DIFFICULT...ESPECIALLY THOSE UTILIZING HIGH PROFILE VEHICLES. ALL TRAVELING ARE URGED TO USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-034-TXZ057-058-080-221000- /O.NEW.KMAF.WI.Y.0018.090922T0300Z-090922T1800Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-MARFA PLATEAU- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...EUNICE...JAL...VAN HORN...PECOS...MARFA 217 PM CDT MON SEP 21 2009 /117 PM MDT MON SEP 21 2009/ ...WIND ADVISORY IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS EVENING TO 1 PM CDT /NOON MDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS EVENING TO 1 PM CDT /NOON MDT/ TUESDAY. THE FIRST STRONG COLD FRONT OF THE SEASON IS EXPECTED TO PASS THROUGH THE REGION TONIGHT. STRONG NORTHERLY TO NORTHEASTERLY WINDS WILL FOLLOW ITS PASSAGE...WITH SUSTAINED WINDS IN EXCESS OF 30 MPH EXPECTED. STRONG WINDS WILL PREVAIL THROUGH THE EARLY MORNING HOURS BEFORE BEGINNING TO SUBSIDE BY EARLY TO MID AFTERNOON ON TUESDAY. AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE WHICH MAY LEAD TO RAPIDLY CHANGING VISIBILITIES AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 32
000 WWUS74 KMAF 220947 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 447 AM CDT TUE SEP 22 2009 ...HIGH WINDS WILL CONTINUE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS THIS MORNING... .STRONG WINDS WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS THIS MORNING IN THE WAKE OF THE STRONG COLD FRONT THAT PUSHED ACROSS THE REGION LATE MONDAY NIGHT. WINDS WILL GRADUALLY BEGIN TO SUBSIDE BY THE EARLY AFTERNOON HOURS. NMZ028-029-033-034-TXZ057-058-080-221100- /O.CAN.KMAF.WI.Y.0018.000000T0000Z-090922T1800Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-MARFA PLATEAU- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...EUNICE...JAL...VAN HORN...PECOS...MARFA 447 AM CDT TUE SEP 22 2009 /347 AM MDT TUE SEP 22 2009/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE WIND ADVISORY THAT WAS IN EFFECT FOR THE SOUTHEAST NEW MEXICO PLAINS...THE VAN HORN AND HIGHWAY 54 CORRIDOR...THE UPPER TRANS PECOS REGION AND THE MARFA PLATEAU. WIND SPEEDS HAVE SUBSIDED EARLY THIS MORNING IN THE WAKE OF THE PASSAGE OF A STRONG COLD FRONT. THUS...THE WIND ADVISORY HAS BEEN CANCELLED. $$ NMZ027-TXZ074-258-221800- /O.CON.KMAF.HW.W.0030.000000T0000Z-090922T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS 447 AM CDT TUE SEP 22 2009 /347 AM MDT TUE SEP 22 2009/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM CDT...OR NOON MDT...FOR THE GUADALUPE MOUNTAINS INCLUDING GUADALUPE PASS...AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. NORTHEASTERLY WINDS OF 30 TO 45 MPH...WITH A FEW GUSTS OVER 50 MPH WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS...INCLUDING GUADALUPE PASS...AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS THIS MORNING IN THE WAKE OF A STRONG COLD FRONT. WIND SPEEDS WILL GRADUALLY SUBSIDE BY EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS TRAVELLING ALONG U.S. HIGHWAY 62 180 THROUGH GUADALUPE PASS AND ACROSS ROADS IN THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS SHOULD EXERCISE EXTREME CAUTION THIS MORNING. && $$
000 WWUS74 KMAF 221440 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 940 AM CDT TUE SEP 22 2009 NMZ027-TXZ074-258-221545- /O.CAN.KMAF.HW.W.0030.000000T0000Z-090922T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS 940 AM CDT TUE SEP 22 2009 /840 AM MDT TUE SEP 22 2009/ ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS AND DAVIS/APACHE MOUNTAINS. WIND SPEEDS CONTINUE TO DECREASE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS THIS MORNING BEHIND A COLD FRONT. THEREFORE...THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Sep 20, 11:13 PM MDT, 2 hours 2 minutes earlier.
Area forecast discussion, Sep 20, 11:13 PM MDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1213 AM CDT MON SEP 21 2009
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
SOUTH WINDS AROUND 10 MPH WILL BECOME LIGHT AND VARIABLE BY MID
MORNING. A FEW AFTERNOON HIGH BASED CUMULUS CLOUDS CAN BE EXPECTED.
A STRONG COLD FRONT WILL IMPACT THE TERMINALS BEGINNING AT 02Z
TUESDAY AT KCNM...KMAF AND KINK 03Z AND KPEQ 04Z. WINDS WILL
SUDDENLY SHIFT TO THE NORTH AND NORTHEAST AND INCREASE TO 30 MPH
WITH GUSTS TO 40 MPH. ADDED A TEMPO GROUP FROM 02Z-06Z FOR MVFR
VISIBILITY IN BLOWING DUST.
12
&&
.PREV DISCUSSION... /ISSUED 619 PM CDT SUN SEP 20 2009/
DISCUSSION...
SEE 00Z AVIATION DISCUSSION BELOW.
AVIATION...
VFR CONDITIONS ARE EXPECTED TO PERSIST ACROSS WEST TEXAS AND
SOUTHEAST NEW MEXICO FOR THE NEXT 24 HOURS...AS KMAF RADAR INDICATES
THAT THAT THE EARLIER SCATTERED CONVECTION ACROSS WEST TEXAS HAVE
NOW PUSHED EAST OF THE TERMINALS.
LIGHT SOUTHWEST WINDS OVERNIGHT SHOULD VEER TO THE NORTHWEST BY
MID MONDAY MORNING AS A PRE-FRONTAL SURFACE TROUGH SWEEPS THROUGH
THE AREA. LATE IN THE DAY ON MONDAY...AROUND 00Z/22...WINDS WILL
FURTHER VEER TO NORTHERLY AS THE MAIN SURFACE COLD FRONT...CURRENTLY
DEVELOPING ACROSS THE ROCKIES...BEGINS TO PUSH SOUTHWARD INTO THE
PERMIAN BASIN.
PREV DISCUSSION... /ISSUED 247 PM CDT SUN SEP 20 2009/
DISCUSSION...
QUITE A BIT TO TALK ABOUT THIS AFTERNOON AS A NOTABLE PATTERN
SHIFT WILL SOON BE UNDERWAY. FIRST THINGS FIRST HOWEVER WITH EARLY
AFTERNOON SURFACE ANALYSIS SHOWING A WELL DEVELOPED LEESIDE TROUGH
EXTENDING SOUTH INTO WEST TX/SE NM. CONVECTION CONTINUES TO
DEVELOP WITH THE LOWER TRANS PECOS AND DAVIS MOUNTAINS NOW
EXPERIENCING THE MOST COVERAGE. A QUICK LOOK AT REGIONAL WATER
VAPOR SHOTS INDICATE TWO SEPARATE SHORTWAVES PROPAGATING THROUGH
THE REGION ON CYCLONIC FLOW ALOFT. HOURLY LAPS ANALYSIS SHOWS WEAK
TO MODERATE LEVELS IN INSTABILITY PRESENT ACROSS THE LOWER TRANS
PECOS WITH VALUES RANGING LESS THAN 1000 J/KG ACROSS THE AREA.
WRF12 INSTABILITY PROGS SHOW THE MOST UNSTABLE AIR REMAINING ACROSS
THE EASTERN AND SOUTHEASTERN ZONES THROUGH THE AFTERNOON HOURS IN
CLOSE PROXIMITY TO THE MAIN MID LEVEL THETA-E RIDGE WHICH EXTENDS
FROM THE BIG BEND AREA NORTHEASTWARD INTO THE TX BIG COUNTY/LOW
ROLLING PLAINS. 0-6KM BULK SHEAR VALUES INCREASE THIS AFTERNOON TO
NEARLY 40 KTS ACROSS THE FAR LOWER TRANS PECOS. THIS COMBINED WITH
INVERTED-V TYPE FORECAST SOUNDINGS SUGGESTS ISOLATED STRONG WINDS
AND SOME HAIL ARE NOT TOTALLY OUT OF THE QUESTION. AS FAR AS
OVERNIGHT LOWS GO...HAVE MAINTAINED THE WARMEST TEMPS ACROSS THE
EASTERN ZONES IN RESPONSE TO A STRENGTHENING LLJ AND WARM AIR
ADVECTION. MEANWHILE TO THE WEST...TEMPS WILL LIKELY BE COOLER AS
WINDS DECREASE AND SKIES CLEAR OVERHEAD. HAVE GENERALLY GONE A FEW
DEGREES COOLER THAN THE COOLEST MOS GUIDANCE.
BIG CHANGES ON THE WAY BY TOMORROW AS ENERGY NOW MOVING THROUGH
THE NORTHERN ROCKIES PINCHES OFF IN THE FORM OF A CLOSED LOW
ACROSS THE NORTHERN ROCKIES. FEATURE WILL CONTINUE TO DIG
SOUTHWARD THROUGHOUT THE DAY BEFORE SENDING THE SEASON/S FIRST
STRONG COLD FRONT SOUTH THROUGH THE TX PANHANDLE DURING THE
AFTERNOON. FEATURE IS PROGGED TO MOVE INTO OUR REGION AFTER 00Z
TUE WHICH IS A LITTLE SLOWER THAN EARLIER MODEL SUGGESTIONS. FRONT
ARRIVAL TIME MAY BE A LITTLE EARLIER THAN CURRENTLY SUGGESTED AS
A STRONG AGEOSTROPHIC ISALLOBARIC WIND COMPONENT MAY ACCELERATE
THE BOUNDARY A LITTLE QUICKER THAN ADVERTISED. IN RESPONSE TO THIS
THIS LINE OF THINKING...HAVE GONE A FEW DEGREES BELOW GUIDANCE ACROSS
THE NORTHERN LEA COUNTY PLAINS AND NORTHERN PERMIAN BASIN. A WARM
DAY EXPECTED ELSEWHERE HOWEVER AS A STRONG H85 THERMAL RIDGE
BECOMES COMPRESSED AHEAD OF THE FRONT. HAVE WARMED TEMPS UP A FEW
DEGREES WITH NEAR 100F POSSIBLE ACROSS THE CENTRAL TRANS PECOS.
FRONT TO PLOW THROUGH THE AREA MONDAY NIGHT WITH HIGH WINDS
BECOMING MORE AND MORE LIKELY ACROSS THE GUADALUPE MOUNTAINS. WILL
MAINTAIN CURRENT WATCH BUT TONE DOWN THE SUGGESTED WIND SPEEDS AS
NORTHEASTERLY WINDS FOLLOWING A FROPA USUALLY DON/T CRANK AS HIGH.
POST FRONTAL PRECIP EXPECTED MONDAY NIGHT/TUESDAY AS ISENTROPIC
UPGLIDE INCREASES ALONG THE 305K THETA SURFACE. QUICK LOOK AT AREA
BUFKIT SOUNDINGS SHOWS DECENT AMOUNTS OF ELEVATED CAPE MONDAY
NIGHT FOLLOWING FROPA AND THUS WILL MAINTAIN MENTION OF THUNDER.
ELEVATED INSTABILITY QUICKLY DECREASES BY TUESDAY AND WILL LEAVE
SHOWER MENTION IN. VERY COOL MORNINGS EXPECTED BOTH
WEDNESDAY/THURSDAY AS SURFACE RIDGING BUILDS ACROSS THE LEA COUNTY
PLAINS/PERMIAN BASIN...RESULTING IN WEAK SURFACE WINDS AND LOW
DEWPOINT AIR.
EXTENDED (THU-SUN)...
STILL A FAIRLY INTERESTING FORECAST THROUGH THE EXTENDED PERIOD AS THE
REGION WILL CONTINUE TO BE INFLUENCED BY THE LARGE UPPER LEVEL
CUT-OFF LOW PRESSURE CENTER SPINNING ACROSS THE CENTRAL HIGH PLAINS.
DISAGREEMENT STILL EXISTS WILL RESPECT TO EXPECTED POSITION OF THE
FEATURE THROUGH THE PERIOD WITH THE ECMWF/GEM STILL MAINTAINING A
FURTHER EASTWARD POSITION ACROSS THE CO/KS HIGH PLAINS. MEANWHILE
THE GFS CONTINUES TO RETROGRADE THE LOW FURTHER WEST INTO THE FOUR
CORNERS REGION. OBVIOUSLY THIS PLAYS HAVOC ON EXPECTED CONDITIONS AS
THE FURTHER EASTWARD POSITION AS SUGGESTED BY THE ECMWF/GEM WOULD
LEAD TO NORTHWESTERLY FLOW ALOFT AND DRIER CONDITIONS...WHILE THE
GFS LOCATION WOULD MAINTAIN SOUTHWESTERLY FLOW AND A DECENT FETCH OF
EASTERN PACIFIC MOISTURE. INDIVIDUAL GFS ENSEMBLE MEMBERS PLACE THE
MID-LEVEL VORTEX ANYWHERE FROM THE DESERT SOUTHWEST/GREAT BASIN EAST
THROUGH THE CENTRAL HIGH PLAINS. FOR NOW...WILL MAINTAIN CONTINUITY
BY FOLLOWING THE FURTHER EAST/NORTH POSITIONS AS SUGGESTED BY THE
ECMWF/GEM. THESE TWO LATTER SOLUTIONS HAVE BEEN THE MOST CONSISTENT
IN RECENT DAYS AND FEEL NO REASON TO SWAY FROM THE HPC/S ECMWF/GEM
PREFERENCE. IN ANY EVENT...CAN EXPECT COOL TEMPS THROUGH THE
CONCLUSION OF THE WORK WEEK AS SURFACE HIGH PRESSURE MOVING EAST
LEADS TO CONTINUED NORTHERLY TO NORTHEASTERLY LOW-LEVEL FLOW. HAVE
STAYED BELOW MEX GUIDANCE WITH RESPECT TO BOTH TEMPS/POPS THOUGH THE
DURATION OF THE FORECAST PERIOD. BY FRIDAY...CAN EXPECT A GRADUAL
DRYING TREND AS THE UPPER TROUGH FINALLY BEGINS TO LIFT NORTHEAST
TOWARDS THE GREAT LAKES/MID MISS RVR VLY IN RESPONSE TO A MIGRATING
TROUGH PROPAGATING THROUGH THE NORTHERN ROCKIES/PLAINS.
SURFACE HIGH PRESSURE WILL ALSO GET SHUNTED EASTWARD WHICH WILL
RESULT IN THE RETURN OF SOUTHERLY WINDS AND WARMER H85 TEMPS BY THE
START OF THE WEEKEND.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 9 PM MONDAY TO NOON MDT TUESDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WARNING FROM 9 PM MONDAY TO NOON MDT TUESDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
99Hazardous weather outlook, Sep 20, 1:41 PM MDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 241 PM CDT SUN SEP 20 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-211945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 241 PM CDT SUN SEP 20 2009 /141 PM MDT SUN SEP 20 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED GENERALLY EAST OF LINE FROM NEAR LAMESA...ODESSA...PECOS...FORT DAVIS...AND VALENTINE THIS AFTERNOON AND THIS EVENING. THESE STORMS MAY BE BRIEFLY STRONG CAPABLE OF PRODUCING HAIL...WIND GUSTS TO 45 MPH...CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NORTHEAST WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS AND THE HIGHWAY 54 CORRIDOR MONDAY NIGHT BEHIND A STRONG COLD FRONT. SOME OF THE STRONGER WINDS WILL ALSO AFFECT THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 1:17 PM MDT | Wind Advisory | MAF | 15 hr |
Nearby
High Wind Warnings in New Mexico, 2009High Wind Warnings in Texas, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.